MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed, 12mm in length target lesion was located in the moderately tortuous, calcified, and 4mm in diameter left anterior descending artery.A 4.0mm x 12mm quantum maverick balloon catheter was advanced for dilation.However, upon inflation at 16 atmospheres, the balloon ruptured.No segment of the balloon was detached inside the patient after it ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed, 12mm in length target lesion was located in the moderately tortuous, calcified, and 4mm in diameter left anterior descending artery.A 4.0mm x 12mm quantum maverick balloon catheter was advanced for dilation.However, upon inflation at 16 atmospheres, the balloon ruptured.No segment of the balloon was detached inside the patient after it ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded with blood in the inflation lumen and balloon.The tip is damaged.There are numerous hypotube and shaft kinks.The device was hooked up to an inflation device and it leaked out of the shaft near the exit notch.The midshaft was found to have a puncture hole 117.5cm from the hub which is consistent with the damage that is seen by the use of a guidewire.The device would not inflate correctly due to the shaft hole.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7785584
Report Number2134265-2018-60082
Device Sequence Number186347
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0021718954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight65